MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN NORTH HAVEN-MFG V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCM0014
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, when both of the sutures were taken out of the package, the strand was loose from the needle and the thread broke.No patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned noted one suture on a retainer.The needle was observed to be detached from the suture; the needle wasn't returned.The loop is intact.The retainer was inspected with no abnormalities.The retainer was inspected with no abnormalities.As no sealed products were returned, functional testing was precluded.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Unfortunately, because no sealed samples were received, a tensile test and/or needle attachment test could not be performed.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7158433
Report Number1219930-2018-00033
Device Sequence Number11000277
Product Code GAM
UDI-Device Identifier20884521131658
UDI-Public20884521131658
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K100257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberVLOCM0014
Device Catalogue NumberVLOCM0014
Device Lot NumberA7F0866VFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR